Community

K2 ‘Fake weed’ overdoses is flooding Somali community in Minnesota

A rash of synthetic marijuana overdoses is flooding the emergency rooms in the Twin Cities. Minnesota Department of Health shared today a press release and message from the Poison Control Center regarding K2 outbreak in the Somali community. 

According to the Poison Control Center,  there have been multiple Somali men who have overdosed from K2 (Image credit: MGN Online)

K2 outbreak message to the Somali community

We received this information from the Poison Control Center: There is currently a K2 outbreak in the Twin Cities.

  • K2 is a synthetic drug.
  • K2 is typically smoked in a joint or a pipe.
  • K2 can cause kidney or heart failure. 
  • There have been multiple Somali men who have overdosed from K2.
  • Luckily, none of the overdoses have been fatal at this point.

The Poison Control Center said that the symptoms that people are presenting with at the hospital are very different and confusing (agitated OR lethargic, increased heart rate OR decreased heart rate). 

Some people are exposed to K2 because (1) they bought marijuana, they thought, but it was mixed with K2, or (2) they bought K2 because it is often cheaper than marijuana.

If you find someone who is:

  • Agitated, increased heart rate (up)
  • Lethargic, decreased heart rate (down)
  • Unresponsive (when you rub their sternum, there is no response)

Call 911 immediately!

 

Photo credit: MGN Online

Click to comment

You must be logged in to post a comment Login

Leave a Reply

To Top